MAUDE Adverse Event Report: COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Occupation: assistant nurse manager.Pma/510(k) #: preamendment.Investigation - evaluation: a customer at vidant health (united states) reported that the needle in a c-pmsy-250 (single lumen polyethylene central venous catheter tray) from lot 10133951 created resistance with a wire guide prior to an arterial line placement on (b)(6) 2020.The customer reported that they were testing the device at the patient's bedside though the device did not make patient contact.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The device master record (dmr) found that proper procedures and inspections are in place to prevent the distribution of non-conforming product.A review of the device's design history files found that the product is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (10133951) and the associated needle component lot revealed no non-conformance's.However, based on the dhr review, there is evidence of potential nonconforming material in house and in field.As the needle is supplied by cook polymer technology (cpt), cook initiated a supplier corrective action request in response to this issue.As there is evidence of potentially nonconforming material from the same supplier lots in other events, cook initiated product containment for affected in house product and to prevent redistribution of product in the field.It should be noted that there was one additional event reported to cook associated with the complaint device needle component lot.Cook also reviewed product labeling.The instructions for use state "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product, and the results of our investigation, a definitive root cause was established as a deficiency in supplier manufacturing/quality control.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that there was resistance when inserting a wire guide through the needle of a single lumen polyethylene central venous catheter tray during an arterial line placement procedure.The user was testing the device bedside before starting the procedure when the resistance was noted.The device did not make patient contact.

Brand Name
SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9962800
Report Number1820334-2020-00826
Device Sequence Number19545191
Product Code DQY
UDI-Device Identifier00827002028548
UDI-Public(01)00827002028548(17)211001(10)10133951
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberN/A
Device Catalogue NumberC-PMSY-250
Device Lot Number10133951
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1